Jump to content

Anyone else with really high bp?


MightyMouse
 Share

Recommended Posts

Hiya everyone. The past few times I've been to the doc my bp has been high. Today it was really soaring at 160/90. It's still high here at home, at 140/90. I have an awful headache and have felt aggitated all day. Part of me wonders if my bp is so high because I'm in pain (GI spasms are back with a vengance). Meanwhile...

Anyone taking meds for high bp? If so, how'd that work out for you?

Nina

Link to comment
Share on other sites

Nina,

Pain will definitely increase BP. I discovered that when I used to have fibromyalgia pain (same for other FM patients).

I've taken BP meds for quite a long time; some I couldn't tolerate. One, a calcium channel blocker called Norvasc, contributed to restless legs syndrome. Was on Diovan for a long time until I became intolerant of it. After discontinuing Diovan my BP "normalized" and I had some of the healthiest BP readings since becoming ill many years ago. Then last July along came full-blown POTS; sometimes BP is as high as 180/100-120 in the doctor's office. I'm still in a state of flux and don't take my BP often because I just started a beta blocker and I just refuse to subject myself to more worry.

My bet is that your GI problems are contributing to the increased BP. My BP always increased with GI bacterial overgrowth and I don't even experience pain with it.

Link to comment
Share on other sites

Okay, I think it was the pain too... that's what I tried to tell the nurse at the office, who got annoyed with me because I argued with her when she told me I needed to go see my GP and get my bp rechecked and that I needed to consider meds for my high bp. I kept telling her that 1) I have a known disorder that leaves my bp unregulated and that 2) I was in a lot of pain. I told her that I'd get it checked at home b/c I have my own monitor and she said "no, you really need to see your doctor." Grrr.

Anyway, a few hours after I wrote the initial post, I'd taken 2 levsin (antispasm drug for my GI pain) and my bp normalized to 120/80. How about that. :angry:

Thanks for listening! Nina

Link to comment
Share on other sites

Nina

Glad it normalized. I think pain especially does a number on those of us with autonomic dysfunction. It seems to raise my blood pressure to higher levels than seem reasonable for a normal person. Also, being sick brings my blood pressure up. Normally, my blood pressure is like yours, 120/80 (or a bit lower).

Katherine

Link to comment
Share on other sites

Hi Nina.

Glad you got things to 'calm down' a bit. I used to have trouble with BP spikes all the time and have tried several meds including Cozaar (as per Dr. Grubb), a calcium channel blocker, and others. None of them worked for me. They tended to lower my BP just to the point of making me nauseous! My BP wasn't especially high but usually spikes during one of my patented 'throat spasm' episodes :blink:. Best,

-Dan

Link to comment
Share on other sites

Nina, I have periods where I get high blood pressure too. I find it happens when I'm under stress or am not getting enough salt. My body seems to compensate for the lack of fluids in my body by raising my blood pressure. So, when I add in more salt and fluids it usually lowers.

I think we all see enough doctors :blink:

Link to comment
Share on other sites

I just saw my neurologist today and he said I have "Hypertensive POTS". He says at first he didn't understand the HIGH blood pressure, but now he realizes this is a subset of POTS people. He said my body is compensating for the orthostatic stress by increasing my blood pressure too much. I was going to begin beta blockers today, but I will be holding off as NIH just emailed me and said they might be able to take me next Wednesday (for their study) instead of Mar 22. Also, with my kind of POTS, midodrine is no good since it migjt raise my BP too much.

Link to comment
Share on other sites

What's really weird for me is that I used to have such low bp all the time...and anything over 120/80 for me was REALLY high. Over the past few years, my baseline bp has climbed. I can no longer tolerate florinef because it sent my baseline way way way too high. My doc has called it "labile hypertension"--so my bp is all over the map, swinging really high and really low. Oy. I wonder if the higher base bp is a result of my long term use of Celexa. :blink: Hmm. Who knows! :unsure: guess I'll find out more when I wash out of all my meds for my NIH trip over the summer.

Nina

Link to comment
Share on other sites

  • 5 years later...

I have isolated diastolic hypertension, unless I'm exercising then it is just plain hypertension with a narrow PP. Upright mine usually runs 108/90. Supine my diastolic is usually in the 50s, upright it is well above 90s. Funny thing though, sitting is 120/80 so it looks normal. "Younger" people (under 35) can show this before the onset of "real" hypertension...supposedly. Pain will send mine through the roof too.

Link to comment
Share on other sites

Mine was consistently low for a long time but is now high. I am taking atenolol then Lisinopril was added - at first just at night, then over a course of a couple years it was daytime too so I now take it twice a day.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...